MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950008
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Paresthesia (4421)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
As per ansm user report (in summary) (b)(4): time of occurrence: 1 month after the procedure.First operation in (b)(6) 2020 to repair an umbilical hernia (suture repair); the operation went well, but 3 months later the pain was still persistent.A clinical examination with the surgeon revealed a new hernia and an eventration.I had another operation in (b)(6) 2020 with the insertion of a mesh (ventralex st mesh).Since then, pain has occurred when walking or exerting myself, accompanied by a burning sensation, though not to the point of incapacitation.I consulted other surgeons for a second opinion; i was advised to wait until after pregnancy before undergoing further surgery.In the meantime, i have been receiving physiotherapy.In (b)(6) 2025, i underwent my third operation for a new umbilical hernia, rectus diastasis and abdominal wall weakness; as a result, a new prosthesis was inserted - the intra-mesh t1 from the cousin surgery group.From the moment i left the recovery room, the pain was excruciating; i was unable to move despite requesting painkillers.I returned home in pain, which has been persistent and debilitating ever since.As per the operating report, on (b)(6) 2020 the patient presented with a symptomatic umbilical hernia and underwent parietal repair surgery with sutures.As per the operating report, on (b)(6) 2020, the patient had a non-reducible and symptomatic sub-umbilical hernia and underwent repair with the implant of ventralex st mesh.No recurrence was observed at the site of the previous umbilical hernia repair.As per the operating report dated (b)(6) 2025: patient previously operated twice several years ago, for umbilical hernia repair and open umbilical hernia repair with placement of a cabsair-type intraperitoneal mesh.Radiological and symptomatic recurrence.Procedure performed: laparoscopic repair of umbilical hernia and placement of a 10 x 15 cm intraperitoneal mesh (ipom) (non-bd/bard mesh).Patient's current condition (following 2020 surgeries): chronic pain, difficulty moving around, prolonged standing or sitting causes pain, sensation of burning, tightness and tingling on a daily basis, difficulty travelling long distances by car.Rest is required.Current condition (following 2025 surgery): my physical and psychological condition has deteriorated due to chronic and debilitating pain, a daily sensation of burning, tingling and tightness.Short, painful nights standing and sitting for long periods of time (approx.30 mins to 1 hour max), followed by rest in a semi-reclined position.
 
Additional Manufacturer Narrative
As reported, from (b)(6) 2020 - (b)(6) 2025 the patient had undergone the repair of three different umbilical hernias, the second of which the patient was implanted with a bd/bard ventralex st mesh.As reported following each procedure the patient presented with worsening symptoms of pain.Following the third procedure the patient reports the pain had become excruciating, persistent and debilitating.Based on the information provided, no conclusions can be made as to the degree to which the bd/bard implant may have caused or contributed to the patient's postoperative symptoms.The adverse reaction section of the instructions-for-use, supplied with the device identifies pain as a possible complication.A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this lot of (b)(4) units released for distribution.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25398184
Report Number1213643-2026-00717
Device Sequence Number10706791
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489(17)210528(10)HUDS1173
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number5950008
Device Lot NumberHUDS1173
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale